Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 17, 2004, 12:33 AM CST for Burleson County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2004, 12:33 AM CST (06:33 UTC)
- Expired
- Mar 17, 2004, 1:30 AM CST
- In force
- 57 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Burleson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 10:45 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 16, 10:45 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1045 PM CST TUE MAR 16 2004 .DISCUSSION... TSTMS NW OF THE REGION CONTINUE TO GET BETTER ORGANIZED THIS EVENING. BASED ON THE LATEST TRENDS HAVE DECIDED TO UPDATE THE NORTHERN AND CENTRAL ZONES AND ADD A MENTION OF SVR TSTMS TO THE FORECAST TONIGHT. STORMS NW OF THE AREA ARE ROTATING IN THE LOW-MID LEVELS AND INCREASING IN INTENSITY. PREV DISCUSSION... ISSUED AN UPDATE TO ZONES TO BUMP POPS UP A LITTLE ACROSS THE AREA. SCT SHWRS AND TSTMS JUST NW OF THE AREA WILL LIKELY MOVE E-SE ACROSS THE NORTHERN ZONES. SOME OF THIS ACTIVITY MAY CONTINUE INTO THE CENTRAL OR COASTAL ZONES. WILL ALSO ADJUST POPS AGAIN TO REFLECT CURRENT TRENDS. .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 57 79 59 82 60 / 60 20 20 10 00 HOUSTON (IAH) 57 79 61 82 61 / 30 10 10 05 00 GALVESTON (GLS) 62 74 65 75 65 / 20 10 10 05 00 && 33/41
Hazardous weather outlook, Mar 16, 10:48 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1048 PM CST TUE MAR 16 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-172200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1048 PM CST TUE MAR 16 2004 ...SEVERE WEATHER POSSIBLE FOR PARTS OF SOUTHEAST TEXAS OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR PARTS OF SOUTHEAST TEXAS OVERNIGHT. THUNDERSTORMS THAT DEVELOPED OVER NORTH TEXAS EARLIER THIS EVENING HAVE INTENSIFIED AS THEY MOVED SOUTH INTO THE AREA. THESE STORMS HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER OVERNIGHT ACROSS NORTHERN AND CENTRAL PORTIONS OF SOUTHEAST TEXAS. LARGE HAIL AND TORNADOES ARE EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THE EARLY MORNING HOURS OF WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT AND EARLY WEDNESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:43 PM CST | Severe Thunderstorm Warning | HGX | Brazos | 62 min |
| Mar 17, 12:15 AM CST | Tornado Warning | HGX | Brazos | 30 min |
| Mar 17, 12:43 AM CST | Tornado Warning | HGX | Brazos | 32 min |
| Mar 17, 1:12 AM CST | Tornado Warning | HGX | Brazos, Grimes, Washington | 48 min |
| Mar 17, 1:48 AM CST | Tornado Warning | HGX | Waller | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.